MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the device has not yet been received.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the.018 sv short 180cm st peripheral guidewire began to fray and unravel when passing through the non-cordis mini stick 5f sheath cannula (not aggressive).The wire was successfully removed from the patient.There was no patient injury.The product was stored as per labeling and opened in a sterile field.The access site was the right upper arm.The intended procedure was a heart catheterization.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was not resterilized.The wire was not re-shaped by the user.The wire was removed intact in one piece from the patient but frayed.The procedure was completed with a second wire.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35263424 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the.018 sv short 180cm st peripheral guidewire began to fray and unravel when passing through the non-cordis mini stick 5f sheath cannula (not aggressive).The wire was successfully removed from the patient.There was no patient injury.The product was stored as per labeling and opened in a sterile field.The access site was the right upper arm.The intended procedure was a heart catheterization.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was not resterilized.The wire was not re-shaped by the user.The wire was removed intact in one piece from the patient but frayed.The procedure was completed with a second wire.The device is expected to be returned for evaluation.Addendum: sem results from the product analysis showed the separated area of the core and coiled wires of the pgw.018 sv short 180cm st unit presented evidence of plastic deformation on the damaged areas of the unit.The plastic deformations are commonly associated with separations caused by material tensile overload.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: as reported, the.018 sv short 180cm st peripheral guidewire began to fray and unravel when passing through the non-cordis mini stick 5f sheath cannula (not aggressive).The wire was successfully removed from the patient.There was no patient injury.The product was stored as per labeling and opened in a sterile field.The access site was the right upper arm.The intended procedure was a heart catheterization.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was not resterilized.The wire was not re-shaped by the user.The wire was removed intact in one piece from the patient but frayed.The procedure was completed with a second wire.An image review was completed prior to receiving the device, which shows a copy of the inner label with lot# 35263424 and use by date# 2023-05-31 printed on it.The wire is seen coiled inside a plastic bag with an unraveled/stretched condition noted at the distal segment.No other anomalies of the product can be noticed in the attached picture.A non-sterile guidewire ¿pgw.018 sv short 180cm st¿ was received for analysis.The radiopaque distal coil wire was noted to be unraveled on visual inspection.Sem analysis was performed, and a separation was confirmed on the core wire and coil wire.Results around the separated area of the core and coiled wires presented evidence of plastic deformation.The distal tip of the coil wire is separated from the core wire causing an unraveled condition.Additionally, the distal end of the coil wire presents with a separated condition.The missing segment was not returned for analysis.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.A product history record (phr) review of lot 35263424 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip-wires ~ frayed/split/torn - in patient¿ was not confirmed, the distal tip of the guidewire does not present with a frayed/split/torn condition.The failure reported as ¿distal tip-wires ~ unraveled/stretched - in patient¿ and ¿guidewire~ fractured/separated - in patient¿ were confirmed.The wire is unraveled and a separation of the wire into two or more pieces was observed.Plastic deformations are commonly associated with separations caused by material tensile overload therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the separation.Exact cause of the damages noticed on the guidewire could not be conclusively determined during the analysis.Vessel characteristics or manipulating the guidewire against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not use a guidewire that shows signs of damage.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key13584814
Report Number1016427-2022-05392
Device Sequence Number5539909
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)230531(10)35263424
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35263424
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer02/23/2022
04/07/2022
05/24/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/23/2022
04/29/2022
06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS 5F SHEATH
Patient SexFemale
Patient Weight79 KG